MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX30018W
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The physician intended to use a resolute onyx drug eluting stent to treat a mildly tortuous, mildly calcified lesion with 90% stenosis in the mid rca.There was no damage noted to packaging and there were no issues noted when removing the device from the hoop.The device was inspected with no issues.The lesion was pre-dilated.There were no abnormalities reported in relation to anatomy.Resistance was not encountered and excessive force was not used.The device did not pass through a previously deployed stent.It is reported that a balloon leak occurred during negative prep prior to inflation.The stent was positioned over the lesion and not moved/re-positioned prior to the balloon leak.The balloon leak occurred in the patient's vessel.It was reported that negative prep of the device was done in the body and when the tech pulled negative with the indeflator, when the stent was in the artery, blood came back.It is unknown where on the device the leak occurred.The procedure was successfully completed using another onyx device.No patient injury was reported and the patient is currently fine.
 
Additional Manufacturer Narrative
Image review: review of the procedural images confirm the location of the lesion in the rca vessel.The resolute onyx stent is captured positioned at the lesion site.Balloon inflation was not attempted therefore there is no contrast leak from the guide catheter captured on the images.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the stent was present on the balloon.The stent was positioned between the marker bands as per specification.The device returned with blood visible in the inflation lumen.The balloon initially passed negative prep.On pressurisation of the device, the balloon would not inflate.The device was left in a water bath for 48 hrs to disperse the contents of the inflation lumen.The device then failed negative prep.Pressure was applied slowly to inflate the balloon to nominal pressure.The balloon partially inflated and the stent expanded.During application of pressure a leak was observed on the catheter at 74.5cm proximal to the distal tip.The leak site showed small tears on the shaft of the device.No deformation to the stent struts.Slight deformation to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.There was a kink in the distal shaft at 57.5cm proximal to the distal tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX OTW
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7023905
Report Number9612164-2017-01595
Device Sequence Number1745071
Product Code NIQ
UDI-Device Identifier00643169602519
UDI-Public00643169602519
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2019
Device Catalogue NumberRONYX30018W
Device Lot Number0008642414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer01/31/2018
03/07/2018
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date02/28/2018
04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight81